MINNEAPOLIS, MN – June 22, 2020 – According to an online news story published on cbslocal.com, the U.S. Food and Drug Administration (FDA) announced a safety recall for two popular children’s cough medicines. The medicines are being recalled due to an increased risk for accidental overdose. The FDA reports GSK Consumer Healthcare is recalling one lot of Children’s Dimetapp® Cold and Cough, and two lots of Children’s Robitussin® Honey Cough and Chest Congestion D.M. due to a defect in the dosing cups. The dosing cups are missing a few of the measurement markings, which may cause an accidental overdose.
According to a statement by GSK Consumer Healthcare, there is a risk of accidental overdose if someone is dispensing the medicine, and they do not see the disparities within the measurement graduations imprinted on the dosing cups, which indicate the amount of medicine to be administered to the child.
The FDA states the recalled batches were distributed throughout the United States between February 5, 2020, and June 3, 2020. The lots that have been recalled include:
- Children’s Robitussin Honey Cough and Chest Congestion D.M., Lot 02177, 4 ounces, with an expiration date of January 2022.
- Children’s Robitussin Honey Cough and Chest Congestion D.M., Lot 02178, 4 ounces, with an expiration date of January 2022.
- Children’s Dimetapp Cold and Cough, Lot CL8292, 8 ounces, with an expiration date of September 2021.
According to the FDA’s news release, GSK discovered the dosing cups for the Children’s Robitussin Honey medicine were missing the 5 mL and 10 mL measurement marks. Also, the 10 mL graduation marks on the Children’s Dimetapp medicine dosing cups are missing. According to the press release, both products only have the 20 mL measurement marks.
Overdose symptoms of either product include: brain stimulation causing increase in energy, impaired coordination, elevated in blood pressure, elevated heart rate, respiration difficulties, dizziness or drowsiness, slowed heart rate, a lack of energy and enthusiasm, psychotic behavior, severe fainting, seizure, restlessness, decreased respiration, vomiting, nausea, constipation, diarrhea, visual and hearing hallucinations, abdominal pain, and urinary retention.
New York | Brooklyn | Queens | Long Island | New Jersey | Florida
Call us at: 1-800-YOURLAWYER (800-968-7529) | Schedule your free consultation
Have you or a loved one been harmed by a defective product?Click To Get A Free Case Review